MAUDE Adverse Event Report: CARDIACASSIST INC. LIFESPARC SYSTEM; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

CARDIACASSIST INC. LIFESPARC SYSTEM; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 5900-0001
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1.-a6.Patient information not provided.H10.Livanova manufactures the lifesparc controller.The incident occurred in omaha, nebraska.There was no patient impact.The data log for the complained device was provided by the livanova representative.Review of the log confirmed a roughly 2-minute pump stop which occurred coincident with a flow sensor error.This is consistent with the complaint narrative that the flow sensor was moved just prior to the pump stop.During follow-up communication with the facility ccp, it was reported that during troubleshooting, the user noticed that the pump cable was not completely inserted or locked but was running fine.The user pushed the cable in and both heard and felt a click.The device was requested for return, however the customer declined to return based on the finding of the loose pump cable during troubleshooting.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.Based on discussions with the customer, the most likely root cause is that the pump stop occurred when the user was repositioning the flow sensor dur to the pump cable not being fully seated and locked.Improper seating of the cable can cause intermittent connectivity and result in a pump stop.No specific corrective actions have been identified for this issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.H3: customer elected to not return device.
 
Event or Problem Description
Livanova received report that a lifesparc controller experienced a pump stop during patient support and the screen displayed a red banner for stoppage and no led lights were lit.Prior to the event the patient was ambulated, the staff was doing routine checks and moved the flow sensor.The patient lost hemodynamic support and the user attempted to restart the pump which was unsuccessful on the first attempt.They tried a second time and the pump restarted successfully.Patient support continued and no patient harm was reported.

Brand Name
LIFESPARC SYSTEM
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
CARDIACASSIST INC.
620 alpha drive
pittsburgh PA 15238
Manufacturer (Section G)
CARDIACASSIST INC.
620 alpha drive
pittsburgh PA 15238
Manufacturer Contact
ryan coyle
620 alpha drive
pittsburgh, PA 15238
MDR Report Key16979910
Report Number2531527-2023-00010
Device Sequence Number6480573
Product Code DWA
UDI-Device Identifier00814112020623
UDI-Public(01)00814112020623(11)210624
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K183623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5900-0001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2023
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown